MAUDE Adverse Event Report: DEPUY MITEK LLC US GRYPHON DRILL BIT; BIT, DRILL

DEPUY MITEK LLC US GRYPHON DRILL BIT; BIT, DRILL
Catalog Number 211036
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the healthcare professional in australia that during an unknown procedure on (b)(6) 2023, it was observed that the hard stop on the gryphon drill bit device became loose.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary a photo was returned to depuy synthes mitek for evaluation.The depuy synthes mitek team conducted a visual inspection of the returned photo.Visual analysis of the photo revealed that the shaft appear to be in a normal used condition, the shaft shows the device information, these information was verified and it is correct.With the photo provided is not possible to determine if the device is loose.Manufacturing record evaluation is not required as the reported event is not associated with the manufacturing process and/or the potential cause of the defect cannot be associated to manufacturing.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.Based on the visual inspection of the photo, this complaint cannot be confirmed.The device is required for testing, the photo provided does not contain enough evidence to determine why the customer experienced the failure, hands on analysis should provide the required evidence to provide a root cause.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.

Brand Name
GRYPHON DRILL BIT
Common Device Name
BIT, DRILL
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key17566984
Report Number1221934-2023-03115
Device Sequence Number20567693
Product Code HTW
UDI-Device Identifier10886705001484
UDI-Public10886705001484
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number211036
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2023
Supplement Date Received by Manufacturer08/31/2023
Initial Report FDA Received Date08/17/2023
Supplement Report FDA Received Date09/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown